Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 2 years then Anxiety Attack... what would you med_empowered

Posted by Mike081078 on August 15, 2005, at 18:57:58

In reply to Re: 2 years then Anxiety Attack... what would you, posted by med_empowered on August 15, 2005, at 17:26:46

Ok, for me, the Celexa really got rid of the Depression that I was suffering from. When I was first beginning to be treated the Depression was the worst symptom that I had and I honestly don't think I could deal with that if it came back.

Also, the Celexa helped with the Depression within Days. I went from basically bawling every day (which is not a good thing for a guy to have to go through) to becoming almost too energetic during the days.

The Klonopin is for sleeping... that puts me out like a baby even though it takes an hour for it to kick in... if I started using that during the day, it would either A) make me extremely drowzy or B) stop helping me with my insomnia when it came time to sleep.

For years, I was lucky sometimes if I got 10 hours of sleep a week. There were MANY night where I didn't get to sleep at all. I was basically becoming a Zombie... I looked and felt horrible and my emotional state was almost catatonic lol

So that leaves me with Divalproex or Seroquel.

At one point, one Doctor had me up to 100MG of that a day. I could barely keep myself awake with that. I was sleeping like 16 hours a day and when I was awake I was still basically asleep. This was a Doctor that I was sent to for some sort of analysis (can't remember what) while my normal Therapist was away on Vacation. When she got back and saw me like that, let's just say that she was very PO'd...

To be honest, I'm not even sure why I'm on Seroquel because I've never been delusional, heard voices, or experienced hallucinations. I forget exactly why I started taking it in the first place BUT I've been fairly steady for about 3 years and didn't want to fix something that wasn't broken.

I, however, have never been past 375MG of Divalproex in a day (125 in the morning, 250 at night).

Do you think increasing my dosage of Divalproex to 500MG a day (250 in the morning and 250 at night) would help to make a difference? Would there be a lot of negative side effects with that?

> hey! If you have a bipolar disorder, or some indications of it (sometimes you can have "soft bipolar," which usually means unipolar disorder with some sub-clinical bipolar features), then this could be indicative of a very brief period of hypomanic-type symptoms followed by a rapid "switch" into a period of "atypical" (sleeping too much, lack of focus, weight gain/loss) depression symptoms. Whether its a problem or not is really dependent upon you and the history of your mood-disorder. In some people, little "blips" on the radar screen like this can come and go and, although they're unpleasant, they can be handled without medication or a change in existing medication. On the other hand...for some people, little "blips" can be indicative of future full-fledged mood-episodes, so it may be something to be concerned about. It could also be medication-related (like ed said, celexa and the other antidepressants, especially the SSRIs and Tricyclics, can cause "switching"; SSRIs are now thought by some to cause an increase in "cycling" from high-to-low, even if the med doesn't induce a full-fledged manic, mixed, or depressive episode). I guess you could ask your doc about upping the depakote and/or seroquel but...that move could have some undesirable side-effects. If it were me, I'd probably ask about a reduction of the celexa (or a full-fledged withdrawal, if you think you can handle it) and possibly a bump in the Klonopin dose (I used to take Klonopin for the early signs of mania/mixed-episodes and/or rapid mood-switching; it helped me keep things under control without increasing my mood-stabilizer dose, which was nice). If you use the Klonopin to help control these kind of mood-shifts, you might be able to minimize the depakote and seroquel dose *and* adjust the klonopin dose up or down, depending on your needs...its really flexible. But, it really depends on you and your lifestyle; if this kind of thing is causing or could cause major disruptions in your personal life or work, then you may want to consider upping the mood-stabilizer...upping the Seroquel, or having some extra to take as-needed, could work as well. Good luck!


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mike081078 thread:542006
URL: http://www.dr-bob.org/babble/20050811/msgs/542103.html